MAUDE Adverse Event Report: ARTHROCARE CORP. COBLATOR II CONTROLLER ONLY 120V REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COBLATOR II CONTROLLER ONLY 120V REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 13546-59
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.A visual inspection observed the footpedal port is pushed inside the unit.A functional evaluation revealed the units voltages could not be tested due to the footpedal port damage.The unit was opened and found an inductor coil loose from its saddle inside the unit.The complaint was verified.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include misalignment of the connector when connecting to the unit receptacle in which excessive force or twisting could cause damage.No containment or corrective actions are recommended at this time.There are no indications to suggest that the device/ product did not meet specifications upon release into distribution.
 
Event or Problem Description
It was reported that the foot pedal insertion was pushed on, the generator was inoperable.It is unknown whether there was a back up available or delay in the case and if the event happened during surgery.No patient injuries were reported.Results of investigation have concluded that this unit had the foot pedal port damaged which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
COBLATOR II CONTROLLER ONLY 120V REFURB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10239823
Report Number3006524618-2020-00443
Device Sequence Number2841741
Product Code GEI
UDI-Device Identifier00817470001792
UDI-Public817470001792
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13546-59
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1